Hail, Kimball
- When
- August 5, 5:45 PM MST to 5:50 PM MST
- Where
- Kimball County, 11 mi SE of Kimball
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -103.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 5, 1:17 PM MST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 217 PM MDT TUE AUG 5 2003 SHORT TERM...PRETTY TRANQUIL PATTERN TONIGHT AND WED AS AXIS OF SHARP UPPER LEVEL RIDGE MOVES OVER CYS FORECAST AREA. SURFACE HIGH PRESSURE OVER THE NORTHERN GREAT PLAINS WILL INDUCE LOW AND MID LEVEL RETURN FLOW EAST OF THE MOUNTAINS WITH A SLOW INCREASE IN MOISTURE AS THE WEAK SURFACE BASED UPSLOPE USHERS IN SOMEWHAT HIGHER DEWPOINTS. WILL OMIT POPS THIS EVENING AS SHOWERS AND THUNDERSTORMS SEEM UNLIKELY IN DRY AIRMASS. TEMPERATURES TONIGHT WILL COOL TO THE 50S TO LOWER 60S IN LOWER ELEVATIONS. TEMPS WED WILL GET PRETTY WARM AND SHOULD REACH THE 90S OUTSIDE THE MOUNTAINS...WITH 80S IN THE LARAMIE VALLEY. ATMOSPHERIC INSTABILITY WED AFTERNOON COULD POP OFF A FEW THUNDERSTORMS...BUT THE LACK OF ANY TRIGGER WARRANTS ONLY LOW POPS. LONG TERM...UPPER LEVEL HIGH CENTER WILL BE OVER THE SOUTHERN AND CENTRAL ROCKIES OR FOUR CORNERS AREA THROUGH EARLY NEXT WEEK... RESULTING IN ABOVE NORMAL TEMPERATURES OVER THE CWA FOR THIS FORECAST PERIOD. 12Z MODELS DIFFER SOME ON MOVEMENT EAST OF THE UPPER LEVEL LOW LATE THIS WEEK AND THROUGH EARLY NEXT WEEK AS IT APPROACHES AND MOVES INTO THE PACIFIC NORTHWEST WITH THE ETA BEING A BIT FASTER. HOWEVER THE 12Z RUN IS AGAIN SLOWER THAN THE 06Z RUN...WHICH WAS FASTER THAN THE 00Z RUN. EARLIER PREEPD FROM NCEP FAVORED THE FASTER MOVEMENT OF THE 06Z RUNS. THE FASTER MOVEMENT WILL TEND TO PRODUCE A HIGHER AMPLITUDE RIDGE ALOFT AND ALLOW THE MID AND UPPER LEVEL MOISTURE TO SPREAD INTO THE CWA MORE QUICKLY. THAT BETTER MOISTURE MOVES OVER THE CWA BY NEXT MONDAY AND TUESDAY PER THE GFS AND SHOULD HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS. UNTIL THEN THE MODELS DEPICT LIGHT QPF OVER THE FAR NORTH PART OF THE CWA AS WELL AS THE FAR SOUTH WYOMING PORTION. THIS ACTUALLY LOOKS REASONABLE AS SHORTWAVE TROUGHS MOVE OVER THE NORTHERN HIGH PLAINS AROUND THE UPPER HIGH. MID AND UPPER LEVEL MOISTURE WILL ALSO SLOWLY INCREASE JUST TO OUR SOUTH AND MAY CATCH THE FAR SOUTH PART OF THE CWA WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. THROUGH THE WEEKEND THE ETA HAS MORE QPF OVER THE CWA THAN THE GFS WITH THE PRECIPITABLE WATER VALUES HIGHER ON THE GFS. .CYS... WY...NONE. NE...NONE. JMR/WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-061130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1044 AM MDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE SOUTHERN PARTS OF THE AREA STARTING ON WEDNESDAY...AND LINGERING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
558 PM MDT TUE AUG 5 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM BUSHNELL NE .75 INCH HAIL
08/05/03 KIMBALL
GRIFFITHThe Cheyenne radar (KCYS), 108 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332783.